Indiana, 2008Flooding in Indiana, January 8 to 23, 2008
January 8 to 23, 2008 · NWS IND · 26 events in 19 counties and zones
Record to near record flooding occurred during early January in many along the Tippecanoe River. One of the locations that was severely impacted was downstream of Oakdale Dam in Carroll County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13 million
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record to near record flooding occurred during early January in many along the Tippecanoe River. One of the locations that was severely impacted was downstream of Oakdale Dam in Carroll County. Hundreds of homes were either damaged or destroyed. Millions of dollars of damage occurred due to the flooding. Heavy summer time rains falling on saturated partially frozen winter time soils led to record flooding along the Tippecanoe and other rivers and streams in northern Indiana. All of this occurred from essentially one precipitation event during January. Significant snow of more than 6 inches fell in northern Indiana on the 1st and 2nd. Record January warmth melted all of this snow overnight on the 6th. Thunderstorms late on the 7th and early on the 8th dropped 3 to over 7 inches of rain in less than 12 hours on|portions of north central Indiana. Serious local flooding resulted|almost immediately as the heavy rain fell. The first wave of this heavy rain was concentrated just north and outside of the Indianapolis HSA. Because White County was one of the locations where the greatest rain fell, record flooding occurred along the Tippecanoe River downstream of Oakdale Dam by 8 am on the 8th. The U.S. Geological Survey estimated the return period of this flood at their site on the Tippecanoe downstream of Oakdale Dam may have been greater than a 500 year flood. NIPSCO’s figures indicated the peak flow of over 30,000 cfs from Oakdale Dam approached their calculated 100 year flow. Numerous evacuations took place on and along the Tippecanoe River downstream of Oakdale Dam. Record flooding along the Tippecanoe River quickly dissipated as the flood approached the Wabash River. Significant flooding occurred along the Wabash River from Lafayette to Terre Haute and lowland flooding from south of Terre Haute to the Ohio River. During the day on the 8th and early of the 9th another band of heavy rain of 1 to over 4 inches fell in the Indianapolis HSA. This rain fell in the southern and eastern portions of the state and produced significant flooding in the upper portions of the White and East Fork White Basins. This was the first winter season flood for rivers and streams in these watersheds. Rainfall of one half inch to one and a half inches fell in the remainder of central Indiana. Lowland flooding occurred along the White River in southwest Indiana while the White River in the Indianapolis metropolitan area only reached bankfull levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 8, 12:00 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 8, 12:00 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 AM EST TUE JAN 8 2008
.AVIATION...
DISCUSSION FOR 06Z TAFS.
LOOKS LIKE MOST OF THE RW AND TRW ACTIVITY WL REMAIN JUST N OF LAF
OVERNGT. SO...WL TAKE PRECIP OUT OF THE TAFS UNTIL THIS AFTERNOON
WHEN REDEVELOPMENT IS EXPECTED EXPECTED AHEAD OF AN APRCHG CD
FNT THAT WL GATHER SPEED QUICKLY AS AN UPR TROF APPROACHES FM THE W.
THE FNT LOOKS LIKE IT WL MOV ACRS THE TERMINALS DURING THE LATE
AFTERNOON AND EARLY EVE. STG SFC PRES GRADIENT SHOULD KEEP WINDS
GUSTING TO AT LEAST 25 MPH THROUGH 06Z WED. CLOUD TRENDS FAVOR VFR
CIGS FOR THE MOST PART WITH MVFR PSBL THIS AFTERNOON. ALSO...ASIDE
FM ANY HEAVY TRW...VSBYS SHOULD MOSTLY STAY MVFR IN THE LIGHTER
SHOWERS OR VFR AWAY FM SHOWERS.
&&
.DISCUSSION...UPPR PATTERN TO REMAIN PROGRESSIVE OVR THE NEXT FEW
DAYS AS LONG WV TROF CURRENTLY OVR THE ROCKIES PUSHES EWD INTO THE
OH VLY/GRTLKS BY TUES NIGHT. ASSOCIATED CDFNT XPCTD TO MOV THRU THE
LOCAL AREA LT TUES AFT INTO TUES EVEN. MODELS IN FAIRLY GOOD
AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS.
NOT SEEING TOO MUCH IN THE WAY OF AN ORGANIZED PCPN THREAT TONIGHT
INTO TOMORROW OTHER THAN A STG 50-65KT LLJ ACRS THE AREA. SAT
SUGGESTS THERE MAY AN IMPULSE NR THE NE OK/SW MO AREA WHICH MAY MOVE
IN LTR TONIGHT. APPEARS THE MAIN LIFT WL BE APPROACHING THE NW ZONES
AFT MIDNIGHT. WL GO WITH HI POPS IN THE NW LT TONIGHT...TAPERING TO
CHC POPS SE.
SIG FORCING WITH SYS LOOKS TO SLOWLY SHFT EWD ACRS IL DURG THE DAY
TUES...WITH THE BULK OF THE FORCING MOVG THRU THE CWA IN THE
082000Z-090300Z TIME FRAME...SO MOST OF THE PCPN XPCTD AT THAT TIME.
MODELS SUGGEST SOME SFC BASED INSTABILITY...ALONG WITH A GOOD
850MB-500MB JET CROSSOVER SUGGESTING QUITE A BIT OF SHEAR WL BE
PRESENT FOR PSBL SVR FOR ANY CONVECTION THAT MAY DVLP. SOME CONCERN
FOR HVY RAIN WITH PROGGED H20 WATERS WELL ABV NORMAL...BUT THINK
SPEED/SHORT DURATION OF STG LIFT OF SYS WL PREVENT EXCESSIVE
RAINFALL ACCUMUATIONS.
SYS PASSES OFF TO THE E QUICKLY WITH FROPA...SO PCPN SHOULD TAPER
OFF RATHER RAPIDLY DURG THE EVEN. MODELS HINT AT A WK DEFORMATION
ZONE WHICH MAY CAUSE SOME LT PCPN LTR IN THE NIGHT. PARTIAL
THICKNESSES SUGGEST SOME LT SNOW PSBL NR THE TAIL END OF THE EVENT
OVR THE NRN ZONES...BUT XPTG LTL IN THE WAY OF ACCUMULATIONS.
COULD SEE A FEW GRADIENT WND GUSTS NR 40-45KT FOR A COUPLE OF HRS
EITHER SIDE OF FROPA WITH SOME ENHANCED MIXING.
BASED ON LO LVL THICKNESSES...NGM MOS CONTINUES TO EXHIBIT A COOL
BIAS. WL BUMP UP THE GUIDANCE 5-8 DEGS TONIGHT/TUES. MOS TEMPS
SHOULD LOOSE THE COOL BIAS AFT FROPA.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...MK
PUBLIC...JAS
Hazardous weather outlook, Jan 7, 10:22 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EST MON JAN 7 2008
INZ030-031-037>042-045>049-052>057-060>065-067>072-090115-
CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1022 PM EST MON JAN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...OVERNIGHT.
SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE. A FEW STRONG STORMS
WITH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE...ESPECIALLY NORTH AND
WEST OF INDIANAPOLIS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ON TUESDAY INTO
TUESDAY EVENING. PRESENT INDICATIONS ARE THAT A FEW SEVERE STORMS
ARE POSSIBLE...WITH DAMAGING WINDS THE MAIN THREAT. THE MOST
FAVORED TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 200 PM
EST UNTIL 1000 PM EST. BRIEF HEAVY RAINFALL MAY ACCOMPANY THE
STORMS AS WELL.
IN ADDITION...WIND GUSTS...INDEPENDENT OF ANY THUNDERSTORM
ACTIVITY...MAY APPROACH 45 MPH TUESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. SEVERE STORM
SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER TRENDS REGARDING
THE SEVERE THREAT ON TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028-029-035-036-043-044-051-090115-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-
VIGO-
1022 PM EST MON JAN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND FAR WEST
SECTIONS OF CENTRAL INDIANA.
.DAY ONE...OVERNIGHT.
THUNDERSTORMS ARE POSSIBLE. A FEW OF THE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. SOME STORMS WILL PRODUCE
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ON TUESDAY INTO
TUESDAY EVENING. PRESENT INDICATIONS ARE THAT A FEW SEVERE STORMS
ARE POSSIBLE...WITH DAMAGING WINDS THE MAIN THREAT. THE MOST
FAVORED TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 200 PM
EST UNTIL 1000 PM EST. BRIEF HEAVY RAINFALL MAY ACCOMPANY THE
STORMS AS WELL.
IN ADDITION...WIND GUSTS...INDEPENDENT OF ANY THUNDERSTORM
ACTIVITY...MAY APPROACH 45 MPH TUESDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT...THOUGH
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WINDS AND HEAVY RAIN.
SEVERE STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER
TRENDS REGARDING THE SEVERE THREAT ON TUESDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
CORRECTED SPOTTER INFORMATION STATEMENTS
Flood, Carroll
- When
- January 8, 1:30 AM EST to January 14, 5:00 AM EST
- Where
- Carroll County, 2.99 mi WSW of Yoeman to 1.29 mi W of Pittsburg
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $12 million
- Reported by
- Other Federal Agency
- Coordinates
- 40.656, -86.774
Record flooding occurred along the Tippecanoe River downstream of Oakdale Dam in Carroll County due to heavy rain and snow melt. At least 330 homes in Carroll County met preliminary qualifications to be considered destroyed.
Flood, Tippecanoe
- When
- January 8, 7:30 AM EST to January 18, 5:30 PM EST
- Where
- Tippecanoe County, 1.83 mi N of West Lafayette to 1.48 mi WSW of West Lafayette
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $500,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.476, -86.894
Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain and snow melt. 30 to 40 homes were damaged by flood waters.
Flood, Fountain
- When
- January 8, 3:00 PM EST to January 19, 8:00 AM EST
- Where
- Fountain County, 0.83 mi S of Covington to 0.98 mi N of Covington
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.118, -87.400
Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain and snow melt.
Flood, Warren
- When
- January 8, 3:00 PM EST to January 19, 8:00 AM EST
- Where
- Warren County, 1.07 mi ENE of Foster to 2.99 mi NE of Foster
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.158, -87.453
Flooding occurred along the Wabash River in Warren County due to heavy rain and snow melt.
Flood, Parke
- When
- January 8, 5:30 PM EST to January 20, 3:53 PM EST
- Where
- Parke County, 2.57 mi NNW of Montezuma to 1.01 mi N of Montezuma
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.833, -87.393
Flooding occurred along the Wabash River in Parke County, including near Montezuma, due to heavy rain and snow melt.
Flood, Vermillion
- When
- January 8, 5:30 PM EST to January 20, 3:53 PM EST
- Where
- Vermillion County, 3.22 mi NE of Highland Arpt to 3.94 mi NNE of Highland Arpt
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.101, -87.435
Flooding occurred along the Wabash River in Vermillion County due to heavy rain and snow melt.
Flood, Randolph
- When
- January 8, 9:57 PM EST to January 10, 12:33 PM EST
- Where
- Randolph County, 1.04 mi W of Deerfield to 1.05 mi WNW of Deerfield
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.283, -84.999
Flooding occurred along the Mississinewa River in Randolph County, including near Ridgeville, due to heavy rain and snow melt.
Flood, Sullivan
- When
- January 8, 10:00 PM EST to January 23, 11:30 AM EST
- Where
- Sullivan County, 4.21 mi W of Graysville to 4.93 mi W of Graysville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.122, -87.648
Flooding occurred along the Wabash River in Sullivan County due to heavy rain and snow melt.
Flood, Johnson
- When
- January 8, 10:33 PM EST to January 10, 4:41 AM EST
- Where
- Johnson County, 1.03 mi WSW of Amity to 1.3 mi SW of Amity
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.426, -86.019
Flooding occurred along Youngs Creek in Johnson County, including near Amity, due to heavy rain and snow melt.
Flood, Vigo
- When
- January 9, 1:30 AM EST to January 20, 10:15 PM EST
- Where
- Vigo County, 2.91 mi WNW of Huf Sky King Arpt to 0.45 mi WNW of Huf Sky King Arpt
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.559, -87.433
Flooding occurred along the Wabash River in Vigo County, including near Terre Haute, due to heavy rain and snow melt.
Flood, Rush
- When
- January 9, 2:03 AM EST to January 10, 3:31 AM EST
- Where
- Rush County, Carthage to 0.64 mi N of Carthage
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.730, -85.570
Flooding occurred along the Big Blue River in Rush County, including near Carthage, due to heavy rain and snow melt.
Flood, Shelby
- When
- January 9, 3:45 AM EST to January 11, 6:42 AM EST
- Where
- Shelby County, 1.16 mi NW of Shelbyville to 1.19 mi NW of Shelbyville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.531, -85.797
Flooding occurred along the Big Blue River in Rush County, including near Shelbyville, due to heavy rain and snow melt.
Flood, Vermillion
- When
- January 9, 7:00 AM EST to January 20, 4:00 PM EST
- Where
- Vermillion County, Clinton to 1.52 mi E of Clinton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.670, -87.400
Flooding occurred along the Wabash River in Vermillion County, including near Clinton, due to heavy rain and snow melt.
Flood, Parke
- When
- January 9, 7:00 AM EST to January 20, 4:00 PM EST
- Where
- Parke County, 1.79 mi WSW of Lyford to 0.86 mi SW of Hudnut
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.640, -87.401
Flooding occurred along the Wabash River in Parke County, including west of Hudunt, due to heavy rain and snow melt.
Flood, Johnson
- When
- January 9, 12:48 PM EST to January 11, 6:42 AM EST
- Where
- Johnson County, 2.76 mi NW of Edinburg to 1.43 mi NNW of Edinburg
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.381, -86.003
Flooding occurred along the Sugar Creek in Johnson County, including west of Edinburgh, due to heavy rain and snow melt.
Flood, Greene
- When
- January 9, 1:00 PM EST to January 14, 5:52 PM EST
- Where
- Greene County, 3 mi W of Bloomfield to 0.62 mi SSW of Elliston
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.030, -86.986
Flooding occurred on the White River in Greene County, including near Elliston, due to heavy rain and snow melt.
Flood, Delaware
- When
- January 9, 2:30 PM EST to January 10, 2:48 PM EST
- Where
- Delaware County, 1.03 mi S of Delaware Co Arpt to 1.11 mi WSW of Morningside
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.215, -85.400
Flooding occurred along the White River in Delaware County, including near Muncie, due to heavy rain and snow melt.
Flood, Greene
- When
- January 9, 3:00 PM EST to January 14, 5:04 PM EST
- Where
- Greene County, 1.49 mi NNE of Slinkard to 0.95 mi NE of Newberry
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.941, -87.042
Flooding occurred along the White River in Greene County, including near Newberry, due to heavy rain and snow melt.
Flood, Jackson
- When
- January 9, 3:35 PM EST to January 13, 11:52 PM EST
- Where
- Jackson County, 0.17 mi ESE of Rockford to 0.54 mi NNE of Rockford
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.979, -85.897
Flooding occurred along the East Fork White River in Jackson County, including near Rockford and Seymour, due to heavy rain and snow melt.
Flood, Madison
- When
- January 9, 6:15 PM EST to January 11, 5:15 AM EST
- Where
- Madison County, Anderson to 0.52 mi ENE of Anderson
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.100, -85.680
Flooding occurred along the White River in Madison County, including Anderson, due to heavy rain and snow melt.
Flood, Owen
- When
- January 9, 8:00 PM EST to January 13, 4:15 PM EST
- Where
- Owen County, Spencer to 0.2 mi ENE of Spencer
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.280, -86.770
Flooding occurred along the White River in Owen County, including near Spencer, due to heavy rain and snow melt.
Flood, Knox
- When
- January 10, 3:00 AM EST to January 18, 4:28 AM EST
- Where
- Knox County, 1.46 mi SSW of Willis to 2.42 mi ESE of Willis
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.549, -87.355
Flooding occurred along the White River in southern Knox County due to heavy rain and snow melt.
Flood, Knox
- When
- January 10, 4:00 AM EST to January 15, 10:07 PM EST
- Where
- Knox County, 0.3 mi ESE of Edwardsport to 0.82 mi E of Edwardsport
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.819, -87.245
Flooding occurred along the White River in Knox County, including near Edwardsport, due to heavy rain and snow melt.
Flood, Daviess
- When
- January 10, 4:00 AM EST to January 15, 10:07 PM EST
- Where
- Daviess County, 5.28 mi WNW of Plainville to 5.41 mi WNW of Plainville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.822, -87.244
Flooding occurred along the White River in Daviess County due to heavy rain and snow melt.
Flood, Jackson
- When
- January 10, 4:00 AM EST to January 16, 8:45 AM EST
- Where
- Jackson County, 3.88 mi SSE of Medora to 3.75 mi SSE of Medora
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.775, -86.156
Flooding occurred along the Muscatatuck River in Jackson County, including near Wheeler Hollow, due to heavy rain and snow melt.
Flood, Jackson
- When
- January 10, 6:00 AM EST to January 16, 3:00 PM EST
- Where
- Jackson County, 0.18 mi SW of Sparksville to 0.47 mi SSW of Sparksville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.778, -86.232
Flooding occurred on the East Fork White River in Jackson County, including near Sparksville, due to heavy rain and snow melt.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, January 8 to 11, 20082 deaths · 1 injured · $3.7 million · 12 events
- Tornadoes and Hail in Arkansas, January 8, 20081 death · 2 injured · $5.5 million · EF2 · 14 events
- Flash Flooding and Flooding in Illinois, January 8 to 11, 20081 death · 1 injured · $6.0 million · 14 events
- Flash Flooding and Flooding in Indiana, January 8 to 10, 20081 death · $3.4 million · 8 events
- Tornadoes and Hail in Mississippi, January 8, 20081 injured · $886,000 · EF1 · 33 events
- Tornadoes and Flash Flooding in Tennessee, January 8, 2008$300,000 · EF1 · 16 events
- Tornadoes and Hail in Arkansas, January 8, 2008$240,000 · EF1 · 10 events
- Tornado and Flood in Missouri, January 8, 2008$255,000 · EF1 · 3 events
- High Wind and Strong Wind in Kentucky, January 8 to 9, 2008$177,000 · 52 kt wind · 27 events
- Lightning Strike and Strong Wind in Texas, January 8, 20082 injured · $201,000 · 2 events
- Flash Flooding in Indiana, January 8 to 9, 2008$130,000 · 17 events
- Damaging Winds in Ohio, January 8 to 9, 2008$67,000 · 50 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78406, 77278, 77284, 77285, 77286, 77287, 77567, 77301, 77570, 77294, 77564, 77565, 77288, 77289, 77559, 77342, 77334, 77534, 77573, 77335, 77340, 77546, 77539, 77540, 77569, 77571.